Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Yellowing Eyes
Dec 9, 2009

Hello,

I have notice that that white part of my eyes have are becoming a bit yellow/off white. Is this normal with HIV+ patients? What is this a possible sign of and is there anything that can be done about it? I've been on HIV meds for about 2.5 years now (Atripla).

Response from Dr. Henry

Some yellowing of eyes (termed icterus) is usually due to increased bilirubin levels which most often relates to liver issues/problems (such as hepatitis or drug effects such as can be seen with atazanavir). Other issues possible such as thyroid or excessive carotene ingestions). Atripla usually doesn't cause such liver or eye problems. A more off white color is usually benign. A clinical and laboratory evaluation is important to determine what is causing that change in eye color and what if anything further needs to be done. KH



Previous
sinus infections
Next
anal fistula

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement